TheLupusSite.com banner

1 - 8 of 8 Posts

·
Registered
Joined
·
46 Posts
Discussion Starter #1
Living with Lupus can be difficult but i think I am beginning to accept that fact. However, the meds are really getting me down. I am taking plaquenil, various pain meds when needed, paroxetine (depression) and omeprazole.

I am full of wind, feel nauseous most days, my stomach is bloated that i look pregnant which is depressing the **** out of me even more. i wake up with an ultra dry mouth and so it goes on. I am soooooooo fed up right now....oh and lets not forget the headaches.

I just had my hospital appointment and everything i meant to say i forgot!! so it just a case of keep taking the tablets and i will see you in six months unless something happens. I am more or less being told that i have to deal with the s/e's that the meds give me but sometimes i just get so low.:(
 

·
Registered
Joined
·
2,173 Posts
Hi there,

Here is a :there: it sounds like you need one... I am sorry you are so frustrated it is understandable... One thing I will advise you on is that you should make notes and put them in your purse... So that when you get to the doctors you can pull them out... I have done the same thing... And then you get home and want to kick yourself.
Maybe you can call the clinic and talk to his nurse and she can relay a message , just tell her you forgot to mention some things...It can't hurt... You dont want to have to wait six months if it is something of concern... I hope you feel better soon... Take care...

love Penny
 

·
Registered
Joined
·
2,404 Posts
Hello Chilli,
Sorry you are finding it hard. Have you been diagnosed long? I am a long term patient and for me it has got easier. I am on a lot of steroids at the moment so I look pregnant too!
x Lola
 

·
Registered
Joined
·
1,110 Posts
Hi (((((Chilli))))),

:hugs:

I see your join date is Feb. but do not know how long you have been taking the meds for, so if what I say is not relevant to you, I am sorry.

I found the side-effects when i started to take Plaquenil quite severe at first. I normally have a cast iron stomach, but started on 400mg, did not read the instructions to take 200mg TWICE a day, and took them together from day 1. MEGA diarrhoea, bloating, nausea, etc. Own fault. Anyway - it did eventually dawn on me to divide my dose and I was still in a spot of bother (I went nowhere for a couple of hours after taking the Plaquenil because the world felt like it was going to fall out of my bottom. If i remember correctly it did too a couple of times.

I think i could have entered myself as a serious contender for the England 100 meters athletics team I got so much running to the loo practice. I was bloated, I got cramps -. It was no fun. Then I learned to take my pain killers a couple of hours before / after Plaquenil and that made a big difference. Little by little the side-effects eased and now I can honestly say I do not have any at all ... but I do think it took me a couple of months to settle down.

I can still be a bit of a 'windy blower'.

But the point is some people seem to really suffer on only 200mg a day to begin with, but many do then go up to 400mg, so they must get over it.

I never, ever take my pills on anything other than a full stomach ... or bad stuff happens! and it isn't funny.

The problems have to be 're-managed' every time i need to take both anti-inflammatory pain killers and normal pain killers, but it is manageable now. And i do feel a lot better. I do wonder how i would go on with anti-depressants in the mix, though. I took then years ago and they reallly caused me some problems and I wasn't taking anything else. You have my heart felt sympathy.

From reading the posts I see quite a few people just don't react well to Plaquenil, etc.

I do hope you are not one of these people, and with time and persistence it gets a lot better for you.

I empathise with you re. the dry mouth - do you think that is the Paroxetine? If you have not been taking it for very long, you might ask your doctor how long that is going to last. I think a lot of antidepressants have unpleasant side-effects to begin with, but some wear off.

It is useful to keep a bottle of water in your bag so you can take a swig - especially if your mouth seems to dry up completely when somebody starts to talk to you. Nothing worse than trying to talk with a dry mouth.

As far as the headaches are concerned, whilst a lot of people have found, once the Plaquenil starts to work, their headaches subside, there other things your doctor could try (other than over the counter headache type pain killers). So really push the headache problem next time you see your doctor (top of the list on your note in your purse) because getting rid of those will really, really help.

When everything seems to be causing you problems it is easy to underestimate the impact constant headaches have on your general well-being. If you can knock off just one problem, off your list it can at least make you feel there is a little progress.

Lastly, please don't kick your self in the head about forgetting to mention things during your appointment. I have written a list, even remembered to take it with me, and remembered to get it out, then chickened out of mentioning anything on my list.

When you have waited for so long it can be very daunting, and when you are feeling rotten it is difficult to be organised, efficient, assertive, and all the rest of it. You spend ages waiting then the whole appointment just flies by in the blink of an eye.

Sorry if I'm not much use, but I am wishing you all the best. You have such a lot on your plate right now. Please hang in there.

I think Penny's advice about ringing the nurse is also a good one. If you explain forgetting things she might even be able to have a quick chat to your consultant to see if she might make you another appointment so you don't have to wait so long.

PS - In the end I just handed my list over to the doctor. I told him if I sit here and ask these questions or try to read these problems I would cry, so please could you read them for me instead? He did and that was that. I cry easy and dry easy, but it can be hard for people to understand that sometimes. A lot of people cry when they feel poorly and somebody is kind. Others forget things. It would be very dull if we were all the same.

Be gentle with yourself.

:love:
 

·
Registered
Joined
·
35 Posts
windy with plaquenil

Hi Chilli
If you are milk intolerant you will have wind taking Plaquenil. It has milk in it.I had the same problem and my Doctors called me back with this being the reason. I hope this answer helps.

take care,
A1Marva
 

·
Registered
Joined
·
3,854 Posts
omneprazole just didn't cut it for me, I switched to solox (Lansoprazole) and it has really helped. I also take ranitidine (Zantac).

What does losec are you on ? I ended up on 80mg, so another option may be an dose increase. I used to take metaclopramide as well, and still do occaisionally.

sounds like you need to talk to your doctor

cheers

raglet
 

·
Registered
Joined
·
4,583 Posts
Hi there, How long have you been diagnosed? The first thing you should have been put on is "Plaquinel." As most of the lupies that I have met, this drug is a very ease one to take, and it has little or no side effects. It usually takes 3-6 months to kick in, but for me it took nine months, so as you can see, we are all alike and we are all different. The dry mouth may be sjogrens, talk to your Rheumy about it. I have it and I am always with lifesavers or some candy to suck on and my water bottle. It goes to the grocery store, dr.s office, hair salon, everywhere. Before your next appt, write down all your questions, and new things that are bothering you, and make a copy of that list. When you get into the appt, hand one slip of paper to the Dr. and tell him that it is for him to put into your file. The second one you hold, and look at for help. I know that between the time that I leave my Rheumy's office, and by the time I find my car in the parking lot, I have forgotten everything he has said. Money waisted. So, now I write everything down.
Good luck to you between now and your next appt, and if we can be of any more help, just ask.:wink2:
 
1 - 8 of 8 Posts
Top